EconPapers    
Economics at your fingertips  
 

Edgeworth expansions and rates of convergence for normalized sums: Chung's 1946 method revisited

Helmut Finner and Thorsten Dickhaus ()

Statistics & Probability Letters, 2010, vol. 80, issue 23-24, 1875-1880

Abstract: In this work we revisit, correct and extend Chung's 1946 method for deriving higher order Edgeworth expansions with respect to t-statistics and generalized self-normalized sums. Thereby we provide a set of formulas which allows the computation of the approximation of any order and specify the first four polynomials in the Edgeworth expansion, the first two of which are well known. It turns out that knowledge of the first four polynomials is necessary and sufficient for characterizing the rate of convergence of the Edgeworth expansion in terms of moments and the norming sequence appearing in generalized self-normalized sums. It will be shown that depending on the moments and the norming sequence, the rate of convergence can be O(n-i/2), i=1,...,4. Finally, we study expansions and rates of convergence if the normal distribution is replaced by the t-distribution.

Keywords: Generalized; self-normalized; sum; Hermite; polynomials; Normal; approximation; Statistical; algorithms; Student's; t (search for similar items in EconPapers)
Date: 2010
References: View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0167-7152(10)00237-3
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:stapro:v:80:y:2010:i:23-24:p:1875-1880

Ordering information: This journal article can be ordered from
http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01

Access Statistics for this article

Statistics & Probability Letters is currently edited by Somnath Datta and Hira L. Koul

More articles in Statistics & Probability Letters from Elsevier
Bibliographic data for series maintained by Haili He ().

 
Page updated 2021-01-19
Handle: RePEc:eee:stapro:v:80:y:2010:i:23-24:p:1875-1880